Texas, 2025

Hail in Texas, March 8, 2025

March 8, 2025 · NWS SHV · 2 events in 2 counties and zones

Scattered to numerous elevated thunderstorms developed north of a cold front across East Texas into North Louisiana and moved northeast for much of the daytime hours on March 8th. Despite the relatively lower instability and being in the cool sector, several hail-producing storms developed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered to numerous elevated thunderstorms developed north of a cold front across East Texas into North Louisiana and moved northeast for much of the daytime hours on March 8th. Despite the relatively lower instability and being in the cool sector, several hail-producing storms developed. A low melting layer at approximately 10,000 feet helped to allow the hail to reach the ground before melting completely. Numerous reports of pea to dime size hail were received. In some areas, especially southern Titus County, the sub-severe hail almost completely covered the ground. A couple of reports of penny size hail were received near Mount Pleasant during the morning and southeast of Longview in the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 8, 5:33 AM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Mar 8, 5:33 AM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
533 AM CST Sat Mar 8 2025

...New AVIATION...

.SHORT TERM...
(Saturday through Sunday)
Issued at 209 AM CST Sat Mar 8 2025

Before I jump into the forecast for today, I should first talk
about what is happening early this morning. A cold front is
currently analyzed to be just to the south of the I-30 corridor as
of 08/08z. Well out ahead of the front, fog is invading from the
south and has reached the I-20 corridor. While visibility has
dropped at times to below a mile, it has not been persistant
enough to issue a Dense Fog Advisory at this time but will
continue to monitor it as the night progresses. Another reason is
that the approaching cold front will quickly limit any fog
potential behind the front. That being said, use caution if you
are out driving this morning along and south of I-20 as there
could be some areas of patchy fog.

The other thing we are watching this morning is the development of
thunderstorms west of the DFW metroplex near Abilene.
Additionally, our radar has been picking up on some light returns
across deep east Texas, but nothing significant at this time. The
aforementioned cold front will continue its slow southward track
through the rest of the morning and into the afternoon hours,
eventually clearing the area to the south later this evening. At
the same time, an upper-level low will move out of New Mexico and
into western Texas today. As it does so, thunderstorm activity
will increase and become more widespread across our area later
this morning and into the afternoon hours. While the primary
threat with thunderstorms today will be marginally severe hail,
should any of the storms become surface based this afternoon, we
could see the potential for severe wind gusts and a brief tornado
or two possible. Thunderstorm chances begin to decrease as we move
into tonight, although morning model runs are showing some
lingering showers across our northern zones well into Sunday
morning before clearing the area to the east by Sunday afternoon.

Temperatures today will be seasonable for most of the region, with
some below normal temperatures across our northern zones. Highs
will range from the mid 50s across the north to the upper 60s
across our southern zones. In the wake of the passing cold front,
low temperatures tonight will dip back into the 40s areawide. The
cold front will be felt more widely on Sunday, with afternoon
highs only maxing out in the lower to mid 50s, which is around 10
to 15 degrees below seasonable normals. /33/

&&

.LONG TERM...
(Sunday Night through Saturday)
Issued at 209 AM CST Sat Mar 8 2025

By Sunday night and into Monday morning the upper-level low will
start pushing east of the area and ridging will begin to take
control of our region from the west. As such, Monday will be the
start of a warming trend that will continue into the middle of the
week. In addition to the warming temperatures, high pressure will
bring dry conditions from the start of the week through at least
the middle of the week. By Wednesday afternoon, another upper-
level trough will be moving through the central CONUS, bringing
another brief period of showers and thunderstorms for portions of
the area Wednesday afternoon/evening into early Wednesday night.

From here, we have another short stint of dry weather as weak high
pressure moves across the region through Thursday night, with yet
again another trough moving across the central CONUS by Friday,
bringing with it yet again another chance for showers and
thunderstorms. Temperatures will continue to rise towards the end
of the week, reaching into the 80s by Thursday and Friday across
much of the region. /33/

&&

.AVIATION...
(12Z TAFS)
Issued at 525 AM CST Sat Mar 8 2025

Light reflectivity returns are currently being analyzed along and
south of a cold front pushing through the airspace this morning.
To the west, robust TSRA development has prevailed south of the
DFW metro terminals, with some of this pushing east along the
boundary. Hi-res CAM guidance this morning suggests one or two of
these stronger thunderstorms will move into the airspace just
after 12z, potentially impacting some of the I-20 terminals prior
to widespread SHRA/TSRA coverage closer to 18z. Buying that the
hi-res is on track, much of this will continue through 00z. That
being said, SHRA and TSRA is advertised through this period before
a return to VCSH and lowering ceilings as the low clouds and
further BR evolution prevails through the end of the period.

KNAPP

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 235 PM CST Thu Mar 6 2025

Spotter activation is not expected until Saturday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  47  55  40 /  70  80  20  10
MLU  67  49  55  41 /  40  80  20  10
DEQ  57  40  53  33 /  70  90  40  10
TXK  60  44  53  37 /  70  80  30  10
ELD  63  43  51  36 /  60  80  30  10
TYR  60  45  54  38 /  80  50  10   0
GGG  62  45  55  37 /  70  60  10   0
LFK  68  48  56  40 /  70  40  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...33
LONG TERM....33
AVIATION...53

In the hours before

Special weather statement, Mar 8, 7:05 AM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
705 AM CST Sat Mar 8 2025

TXZ110-124-125-136-137-081345-
Upshur TX-Gregg TX-Camp TX-Wood TX-Smith TX-
705 AM CST Sat Mar 8 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN GREGG...
CENTRAL SMITH...UPSHUR...WOOD AND SOUTHWESTERN CAMP COUNTIES UNTIL
745 AM CST...

At 705 AM CST, Doppler radar was tracking a line of strong
thunderstorms extending from over Quitman to 8 miles southeast of
Lindale, or extending from 10 miles north of Mineola to 9 miles
north of Tyler, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tyler, Longview, Kilgore, White Oak, Gladewater, Gilmer, Mineola,
  Lindale, Quitman, Big Sandy, Hawkins, Clarksville City, East
  Mountain, Rosewood, Hainesville, West Mountain, Hoard, Liberty
  City, Diana and Golden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3266 9556 3279 9564 3283 9565 3299 9499
      3274 9471 3243 9477 3236 9544 3257 9550
TIME...MOT...LOC 1304Z 258DEG 40KT 3280 9542 3265 9525 3245 9528

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Mar 8, 7:57 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
757 AM CST Sat Mar 8 2025

ARZ070-LAZ001-TXZ111-112-126-138-081430-
Miller AR-Cass TX-Marion TX-Caddo LA-Morris TX-Harrison TX-
757 AM CST Sat Mar 8 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CADDO
PARISH AND CENTRAL HARRISON...MARION...SOUTHWESTERN MILLER...
SOUTHEASTERN MORRIS AND SOUTHERN CASS COUNTIES UNTIL 830 AM CST...

At 757 AM CST, Doppler radar was tracking a line of strong
thunderstorms extending from over Jenkins to 6 miles southeast of
Harleton, or extending from 19 miles east of Pittsburg to 11 miles
west of Marshall, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Marshall, Atlanta, Vivian, Blanchard, Daingerfield, Jefferson,
  Linden, Hughes Springs, Lone Star, Oil City, Mooringsport,
  Rodessa, Lodi, Berea, Smithland, Kildare, Woodlawn, Karnack,
  Bivins and McLeod.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3300 9478 3315 9407 3292 9394 3270 9387
      3255 9392 3253 9469 3269 9460 3277 9461
TIME...MOT...LOC 1356Z 261DEG 46KT 3296 9464 3282 9453 3269 9447
3259 9453

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

09
Special weather statement, Mar 8, 8:54 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
854 AM CST Sat Mar 8 2025

TXZ108>111-081530-
Morris TX-Franklin TX-Titus TX-Camp TX-
854 AM CST Sat Mar 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FRANKLIN...CENTRAL
MORRIS...CENTRAL TITUS AND NORTHWESTERN CAMP COUNTIES UNTIL 930 AM
CST...

At 854 AM CST, Doppler radar was tracking a strong thunderstorm 5
miles east of Purley, or 8 miles northwest of Leesburg, moving east
at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mount Pleasant, Pittsburg, Mount Vernon, Daingerfield, Naples,
  Omaha, Cookville, Cason, Rocky Branch, Us 259 And I 30
  Intersection, Purley, Winfield, Miller's Cove, Rocky Mound,
  Harvard, Roeder, Monticello and Hopewell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3301 9515 3300 9516 3299 9516 3298 9525
      3318 9527 3331 9471 3309 9465 3304 9465
      3299 9515
TIME...MOT...LOC 1454Z 254DEG 36KT 3307 9517

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

09

The radar

The Shreveport radar (KSHV), 133 km away, was scanning. The volume nearest the first event began at 15:06 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Titus

When
March 8, 9:07 AM CST
Where
Titus County, Mt Pleasant
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
33.170, -94.980

Penny size hail reported in Mount Pleasant.

Hail, Gregg

When
March 8, 1:33 PM CST
Where
Gregg County, 1.38 mi S of Longview
Measured
0.75 in hail
Reported by
Public
Coordinates
32.460, -94.730

Penny size reported in Longview via Mping.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247991, 1247992.